Posts Tagged 'hepatitis C'

FDA Warns Hepatitis C Drugs Can Cause Serious Liver Injury

hepatitis c drugs may cause liver damageThe U.S. Food and Drug Administration (FDA) recently issued a safety communication warning that the hepatitis C treatments Viekira Pak and Technivie may cause serious liver injury, especially in patients with advanced liver disease. Accordingly, the agency has requested that the drugs’ manufacturers add information about this risk to their products’ safety labels.

Viekira Pak and Technivie, both produced by pharmaceutical giant AbbVie, are used to treat chronic hepatitis ...

continue reading...

Combining Certain Hepatitis C Treatments with Amiodarone can be Dangerous, FDA Says

combining hepatitis drugs could be dangerousThe FDA has warned that combining hepatitis C treatments containing sofosbuvir with the antiarrhythmic drug amiodarone can result in serious slowing of the heart rate. These treatments include the hepatitis C drug Harvoni, as well as any treatments that combine the drug Sovaldi with another direct-acting antiviral agent. The FDA is adding information about serious slowing of the heart rate to the labels of Harvoni and Sovaldi, and is ...

continue reading...

FDA warns of mixing statins, protease inhibitors

The federal Food and Drug Administration put out a warning on March 1 about mixing protease inhibitors, used to treat HIV and hepatitis C, and certain types of the cholesterol-lowering drugs called statins.

The combination of the drugs can cause a form of muscle injury called myopathy, according to the FDA. The most serious form of myopathy, called rabdomyolosis, can lead to deadly kidney failure.

According to the FDA, labels for both the protease inhibitors and the affected statins are being updated ...

continue reading...